Alert archive / Montana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 21, NWS Great Falls, MT

June 10, 2008Judith Basin County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 10, 2008, 1:59 PM MDT for Judith Basin County, Montana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2008, 1:59 PM MDT (19:59 UTC)
Expired
Jun 10, 2008, 2:45 PM MDT
In force
46 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

County Judith Basin County, MT

The radar

The Great Falls radar (KTFX), 92 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTFX 101959
SVRTFX
MTC045-102045-
/O.NEW.KTFX.SV.W.0021.080610T1959Z-080610T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
159 PM MDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JUDITH BASIN COUNTY IN CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF STANFORD...

* UNTIL 245 PM MDT

* AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF STANFORD...MOVING NORTH AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  9 MILES EAST OF GEYSER AROUND 225 PM MDT.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

HAIL UP TO QUARTER SIZE HAS BEEN REPORTED WITH THIS STORM 8 MILES 
SOUTH OF STANFORD. IF YOU ARE IN THE PATH OF THIS STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4698 11007 4714 11071 4742 11063 4742 11022
      4737 11021 4737 11014 4736 11012 4728 11012
      4727 11000 4722 10999
TIME...MOT...LOC 1959Z 198DEG 9KT 4717 11035

$$

BRUSDA
2 follow-up statements
000 
WWUS55 KTFX 102026
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
226 PM MDT TUE JUN 10 2008

MTC045-102045-
/O.CON.KTFX.SV.W.0021.000000T0000Z-080610T2045Z/
JUDITH BASIN MT-
226 PM MDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHERN JUDITH BASIN COUNTY...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF STANFORD...MOVING 
NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF JUDITH BASIN COUNTY.

LAT...LON 4698 11007 4718 11060 4742 11022 4737 11021
      4737 11014 4736 11012 4728 11012 4727 11002
      4722 10999
TIME...MOT...LOC 2026Z 198DEG 9KT 4723 11032

$$
BRUSDA
000 
WWUS55 KTFX 102046
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
246 PM MDT TUE JUN 10 2008

MTC045-102056-
/O.EXP.KTFX.SV.W.0021.000000T0000Z-080610T2045Z/
JUDITH BASIN MT-
246 PM MDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JUDITH BASIN COUNTY
HAS EXPIRED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORM....MAINLY IN THE HOBSON AND 
MOCCASIN AREAS.

LAT...LON 4698 11007 4718 11060 4742 11022 4737 11021
      4737 11014 4736 11012 4728 11012 4727 11002
      4722 10999
TIME...MOT...LOC 2026Z 198DEG 9KT 4723 11032

$$

BRUSDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:50 AM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 10, 11:50 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1150 AM MDT TUE JUN 10 2008

DISCUSSION...
TODAY...ONE SHORTWAVE WAS MOVING OUT OF CENTRAL MONTANA AS OF MID-
MORNING AND THERE WAS AN AREA OF SHOWERS OVER BLAINE COUNTY. HAVE
BEEFED UP POPS OVER THE NORTHERN PORTION OF THE COUNTY. MEANWHILE
CONVECTION WAS BEGINNING TO FIRE OVER SW MONTANA. THIS CONVECTION
WILL SPREAD NORTHEAST THE REMAINDER OF THE DAY. STILL EXPECT A FEW
STRONGER...IF NOT SEVERE...STORMS WITH THIS. HAVE DECIDED TO MOVE
UP THE TIMING OF THE HEAVY SNOW WARNING TO THIS MORNING AS
SNOW WAS MOVING TOWARDS THE WARNING AREA AS OF MID-MORNING. WILL
ALSO INCLUDE ALL OF THE ROCKY MOUNTAIN FRONT TO BETTER MATCH UP
WITH NEIGHBOR. A FEW PLACES WERE ALREADY ABOVE FORECAST AS OF MID-
MORNING. THOUGH DO NOT EXPECT THEM TO RISE MUCH THE REMAINDER OF THE
DAY DID GO AHEAD AND RAISE THEM A FEW DEGREES. BLANK

&&

.AVIATION...
UPDATED 1150Z.
A PACIFIC COLD FRONT WILL CONTINUE TO MOVE EASTWARD THROUGH THE
REGION TODAY. EXPECT RAIN/SNOW/SMALL HAIL/WIND GUSTS TO 45KTS/TO
AFFECT THE REGION AS THE COLD FRONT MOVES THROUGH. WIDESPREAD
MOUNTAIN SNOW IS EXPECTED OVER THE ROCKY MOUNTAIN FRONT...WITH LIFR
CONDITIONS EXPECTED. MANY MOUNTAIN PASSES WILL BE OBSCURED THROUGH
18Z WEDNESDAY. A MORE WIDESPREAD RAINFALL WILL AFFECT THE WESTERN
PORTIONS OF THE REGION AFTER 06Z TONIGHT THROUGH 18Z WED. WIDESPREAD
IFR CONDITIONS CAN THEN BE EXPECTED OVER THE PLAINS. BRUSDA

&&

.HYDROLOGY...
A STORM SYSTEM WILL MOVE OVER NORTH CENTRAL AND SOUTHWEST MONTANA
TODAY AND WILL CONTINUE TO AFFECT THE FORECAST AREA THROUGH AT
LEAST THURSDAY. DURING THIS TIME FRAME...THERE IS A POTENTIAL FOR
SIGNIFICANT PRECIPITATION AMOUNTS TO ACCUMULATE ACROSS PORTIONS OF
NORTH CENTRAL AND SOUTHWEST MONTANA. SOIL MOISTURE REMAINS ELEVATED
FROM PREVIOUS STORMS...SO THE POTENTIAL FOR FAST RUNOFF IS HIGH.
IT IS POSSIBLE THAT SOME SMALL STREAMS...CREEKS AND RIVERS COULD
QUICKLY RISE ABOVE BANKFULL.

&&

.PREV DISCUSSION...
/ISSUED 550 AM MDT TUE JUN 10 2008/

TODAY THROUGH THURSDAY...DEEP UPPER LEVEL LOW WILL MOVE OVER THE
NORTHERN ROCKY MOUNTAINS TODAY. AN ASSOCIATED COLD FRONT WILL SWEEP
ACROSS MY FORECAST AREA WITH NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS. WIND PROFILES SUGGEST THAT AN ISOLATED SEVERE STORM
IS POSSIBLE...ESPECIALLY ALONG A LINE FROM BOZEMAN TO LEWISTOWN. THE
STORM SYSTEM WILL CONTINUE TO SPIN OVER MONTANA TONIGHT AND
WEDNESDAY THEN GRADUALLY SHIFTS EAST-NORTHEAST BY THURSDAY. THIS
SYSTEM IS UNSEASONABLY COLD AND SNOW LEVELS WILL LOWER TO NEAR 4500
FEET AT TIMES...AND POSSIBLY EVEN LOWER. IN ADDITION...VERY MOIST
UPSLOPE FLOW WILL DEVELOP ALONG THE CONTINENTAL DIVIDE TONIGHT
THROUGH WEDNESDAY. SITUATION CONTINUES TO LOOK FAVORABLE FOR HEAVY
SNOW IN GLACIER PARK AND SOUTHWARD ALONG THE CONTINENTAL DIVIDE.
WILL UPGRADE THE CURRENT WINTER STORM WATCH TO A HEAVY SNOW WARNING
FOR THIS REGION...AND WILL ALSO HOIST A WINTER WEATHER ADVISORY FOR
ELEVATIONS ABOVE 5000 FEET IN JEFFERSON AND SOUTHERN LEWIS AND CLARK
COUNTIES. IN THIS REGION IT APPEARS LIKELY THAT 3 TO 6 INCHES OF
SNOW...AT LEAST...WILL FALL AT PASS LEVEL LATE TONIGHT THROUGH
MIDDAY WEDNESDAY. UNSEASONABLY COOL AND SHOWERY WEATHER WILL
CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. MPJ

FOR THURSDAY NIGHT THROUGH SUNDAY NIGHT...SCATTERED PRECIP WILL
REMAIN POSSIBLE ACROSS THE FORECAST AREA THURSDAY NIGHT...AS DEEP
MOISTURE AND ASCENT CONTINUE TO CYCLONICALLY WRAP AROUND THE
STRONG UPPER LEVEL LOW AS IT MOVES NORTHEASTWARD OVER SOUTHERN
SASKATCHEWAN. A POSITIVELY-TILTED UPPER LEVEL RIDGE WILL BUILD
OVER THE FORECAST AREA FRIDAY AND FRIDAY NIGHT...REDUCING PRECIP
CHANCES...WITH ONLY SCATTERED PRECIP EXPECTED OVER THE MOUNTAINS.
A FEW THUNDERSTORMS MAY ALSO DEVELOP FRIDAY AFTERNOON OVER NORTH
CENTRAL MONTANA...AS WEAK INSTABILITY DEVELOPS IN RESPONSE TO MID-
LEVEL COLD AIR ADVECTION IN ASSOCIATION WITH AN UPPER LEVEL LOW
MOVING EAST-SOUTHEASTWARD ACROSS BRITISH COLUMBIA AND ALBERTA. AS
THIS LOW MOVES INTO SASKATCHEWAN...THE 500 MB HEIGHT GRADIENT ON
THE SOUTHERN PERIPHERY OF THE LOW WILL INCREASE...SUPPORTING A
WESTERLY 500 MB JET OF 40 TO 50 KTS FOR SATURDAY AND SATURDAY
NIGHT. WEAK SHORTWAVE TROUGHS MOVING THROUGH THE FLOW WILL RESULT
IN SCATTERED SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS ON
SATURDAY...PARTICULARLY OVER NORTH CENTRAL MONTANA...WHERE
INSTABILITY WILL BE GREATER WITH HIGHER BOUNDARY LAYER MOISTURE
AND VERTICAL WIND PROFILES APPEAR FAVORABLE FOR STRONG
THUNDERSTORMS. ON SUNDAY...MID-LEVEL FLOW AND FORCING DIMINISH
SOMEWHAT...BUT WIDELY SCATTERED SHOWERS AND AFTERNOON/EVENING
THUNDERSTORMS CANNOT BE RULED OUT OVER THE MOUNTAINS AND NORTH
CENTRAL MONTANA AS SOME MOISTURE PROGRESSES THROUGH WESTERLY FLOW
ALOFT AND INSTABILITY DEVELOPS IN THE AFTERNOON...THOUGH VERTICAL
WIND PROFILES DO NOT LOOK AS FAVORABLE FOR STRONG THUNDERSTORMS.
OTHERWISE...TEMPERATURES WILL BE WARMING TOWARD SEASONAL AVERAGES
THROUGH THE PERIOD...WITH SURFACE WINDS GENERALLY FROM THE WEST
AND SOUTHWEST. COHEN

MONDAY AND TUESDAY...MODELS ARE IN GOOD AGREEMENT WITH THE
UPPER LEVEL HIGH PRESSURE RIDGE OVER EASTERN MONTANA AND
AN UPPER LEVEL TROUGH OFF THE WEST COAST. THIS WILL RESULT IN
AN UNSTABLE AND MOIST SOUTHWEST FLOW ALOFT...FOR ISOLATED TO
SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS. TEMPERATURES WILL BE NEAR SEASONAL AVERAGE.
WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  57  35  47  40 /  70  50  80  70
CTB  54  37  49  41 /  80  90  90  60
HLN  52  37  47  41 /  80  40  80  70
BZN  59  33  45  39 /  70  10  60  60
WEY  48  30  40  34 /  70  30  70  60
DLN  50  32  45  38 /  40  20  60  60
HVR  56  38  52  44 /  80  90  40  60
LWT  55  32  47  37 /  90  30  40  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING UNTIL 6 PM MDT WEDNESDAY FOR MTZ009-048.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT
WEDNESDAY FOR MTZ014-052.

&&

SHORT TERM...BLANK
LONG TERM...BRUSDA
AVIATION...BRUSDA

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 10, 10:00 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1000 AM MDT TUE JUN 10 2008

MTZ009-048-111200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1000 AM MDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HEAVY SNOW WARNING IS IN EFFECT FOR ALL ELEVATIONS OVER THE ROCKY
MOUNTAIN FRONT FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM MDT WEDNESDAY
EVENING FOR ALL ELEVATIONS OVER THE ROCKY MOUNTAIN FRONT.

SIGNIFICANT PRECIPITATION AMOUNTS THROUGH THURSDAY COULD CAUSE
SMALL STREAMS...CREEKS...AND RIVERS TO QUICKLY RISE ABOVE
BANKFULL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ014-052-111200-
CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-
1000 AM MDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET IN JEFFERSON...AND CENTRAL
AND SOUTHERN LEWIS AND CLARK COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
WEDNESDAY FOR ELEVATIONS ABOVE 5000 FEET IN JEFFERSON...AND
CENTRAL AND SOUTHERN LEWIS AND CLARK COUNTIES.

SIGNIFICANT PRECIPITATION AMOUNTS THROUGH THURSDAY COULD CAUSE
SMALL STREAMS...CREEKS...AND RIVERS TO QUICKLY RISE ABOVE
BANKFULL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ050-051-053>055-111200-
JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN-
1000 AM MDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE REGION THIS
AFTERNOON...AND WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND
SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM...CAPABLE OF PRODUCING
WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF PENNIES...WILL ALSO
BE POSSIBLE...MOST LIKELY BETWEEN NOON AND 500 PM MDT TODAY.

A STRONG PACIFIC STORM SYSTEM WILL AFFECT THE REGION BEGINNING
THIS EVENING...WITH THE POTENTIAL FOR SEVERAL INCHES OF SNOW
ACCUMULATION IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM SYSTEM WILL CONTINUE TO AFFECT THE REGION THROUGH
THURSDAY. SIGNIFICANT PRECIPITATION AMOUNTS COULD CAUSE SMALL
STREAMS...CREEKS...AND RIVERS TO QUICKLY RISE ABOVE BANKFULL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>013-015-044>047-049-111200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
1000 AM MDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL AFFECT THE REGION BEGINNING
THIS EVENING...WITH THE POTENTIAL FOR SEVERAL INCHES OF SNOW
ACCUMULATION IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM SYSTEM WILL CONTINUE TO AFFECT THE REGION THROUGH
THURSDAY. SIGNIFICANT PRECIPITATION AMOUNTS COULD CAUSE SMALL
STREAMS...CREEKS...AND RIVERS TO QUICKLY RISE ABOVE BANKFULL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 10, 11:43 AM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1143 AM MDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND GST     3 ENE HELENA            46.61N 111.96W
06/10/2008  M53 MPH          LEWIS AND CLARK    MT   ASOS

            53 MPH PEAK WIND GUST AT THE HELENA AIRPORT. RAIN
            STARTING TO CHANGE TO SNOW.

&&

BRUSDA
Local storm report, Jun 10, 12:04 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1204 PM MDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             6 S BOZEMAN             45.59N 111.04W
06/10/2008  E0.88 INCH       GALLATIN           MT   ASOS

            HAIL FELL FOR ABOUT 20 MINUTES WITH THE LARGEST PIECES
            NICKLE SIZED.

&&

THOMSON
Local storm report, Jun 10, 12:52 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1252 PM MDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     NON-TSTM WND GST 3 SE GREAT FALLS        47.47N 111.25W
06/10/2008  E40 MPH          CASCADE            MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 40 MPH.

&&

BRUSDA
Local storm report, Jun 10, 1:08 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
108 PM MDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             8 NW AUGUSTA            47.57N 112.51W
06/10/2008  E2.0 INCH        LEWIS AND CLARK    MT   PUBLIC

            ESTIMATED 2 INCHES OF NEW SNOW IN THE PAST HOUR.

&&

BRUSDA
Local storm report, Jun 10, 1:27 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
127 PM MDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             ENNIS                   45.35N 111.73W
06/10/2008  E0.50 INCH       MADISON            MT   TRAINED SPOTTER

            ABOUT 10 MINUTES OF STEADY HAIL...MOST WAS PEA SIZE WITH
            THE BIGGEST PIECES CLOSE TO ONE HALF INCH.

1150 AM     HAIL             6 S BOZEMAN             45.59N 111.04W
06/10/2008  E0.88 INCH       GALLATIN           MT   TRAINED SPOTTER

            HAIL FELL FOR ABOUT 20 MINUTES WITH THE LARGEST PIECES
            NICKLE SIZED.

&&

THOMSON
Local storm report, Jun 10, 1:58 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
158 PM MDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             8 S STANFORD            47.04N 110.22W
06/10/2008  E1.00 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            GROUND WHITE WITH HAIL...LARGEST PIECES QUARTER SIZED
            WITH MOST SMALLER.

&&

THOMSON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:21 AM MDTHeavy Snow WarningTFX38 hr
Jun 10, 4:21 AM MDTWinter Weather AdvisoryTFX11 hr
Jun 10, 12:23 PM MDTSevere Thunderstorm WarningTFXCascade67 min
Jun 10, 2:23 PM MDTSevere Thunderstorm WarningTFXChouteau67 min
Jun 10, 2:29 PM MDTSevere Thunderstorm WarningTFXFergus61 min

Nearby

Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.